Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 1, 2008, 5:04 AM CST for 26 counties in Texas. It took effect at Dec 1, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2008, 5:04 AM CST (11:04 UTC)
- In effect from
- Dec 1, 2008, 12:00 PM CST
- Expired
- Dec 1, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
All 26 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 17 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2846 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 011104 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 504 AM CST MON DEC 1 2008 ...A RED FLAG WARNING IS IN EFFECT FOR BREEZY AND VERY DRY CONDITIONS THIS AFTERNOON OVER CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS... .VERY STRONG NORTHWEST WINDS ALOFT WILL MIX VERY DRY AIR DOWN TO THE SURFACE THIS AFTERNOON...PRODUCING CRITICAL FIRE WEATHER CONDITIONS OVER CENTRAL AN EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. THE WARNED AREA IS GENERALLY ALONG AND EAST OF A LLANO TO UVALDE TO DILLEY. TXZ171>173-186>194-203>209-219>225-020000- /O.NEW.KEWX.FW.W.0033.081201T1800Z-081202T0000Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT- LAVACA- 504 AM CST MON DEC 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED TO ACCOMPANY VERY LOW DEW POINT TEMPERATURES IN THE UPPER TEENS AND 20S...RESULTING IN SEVERAL HOURS OF RELATIVE HUMIDITY VALUES IN THE MIDDLE TEENS AND LOWER 20S DURING THE WARMEST PART OF THE DAY. DIMINISHING WINDS AND RISING HUMIDITIES SHOULD OCCUR BY 6 PM...BUT DRY AIR IS EXPECTED TO REMAIN IN PLACE THROUGH AT LEAST EARLY TUESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 1, 4:45 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 1, 4:45 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 445 AM CST MON DEC 1 2008 .DISCUSSION... SHORTWAVE RETROGRESSION HAS RESULTED IN LITTLE MOVEMENT IN THE HIGH AMPLITUDE UPPER TROUGH OVER THE CENTRAL AND ERN US OVER THE PAST DAY. THIS KEEPS THE STRONG UPPER JET ALOFT OVER CENTRAL TX AND ANOTHER GOOD CHANCE FOR STRONG WINDS TO MIX TO THE SURFACE. KEEPING WITH THESE TRENDS FOR THE FORECAST MEANS DRIER AND COLDER AIR TO SETTLE OVER THE AREA TONIGHT WITH A FREEZE LIKELY FROM THE RURAL AREAS ON THE OUTSKIRTS OF THE METRO CITIES AND POINTS NORTH. THE COOL AIR WILL BE SHORT-LIVED AS THE FLOW ALOFT SPEEDS UP TO BRING ANOTHER UPPER DISTURBANCE. THIS SHORTWAVE TROUGH ON TRACK FOR WEDNESDAY IS EXPECTED TO PERK UP DOWNSLOPING SOUTH WINDS FOR TUESDAY WITH A STRONG SFC LOW DEVELOPED OVER THE TX PANHANDLE. MOISTURE RETURN SHOULD BE SHALLOW WITH THIS SYSTEM SO ANY MORNING CLOUDS SHOULD QUICKLY BURN OFF. BEFORE ENOUGH MOISTURE CAN MOUNT FOR WEDNESDAY THE DISTURBANCE RACES EAST AND BRINGS ANOTHER DRY FRONT INTO THE AREA. THIS FRONT APPEARS WEAKER, BUT STILL LOOKS DRY ENOUGH TO CLEAR OUT ANY MOISTURE THUS PREFER THE DRIER ECMWF SOLUTION OVER THE GFS WHEN A WEAK OVERRUNING OPPORTUNITY SETS UP BRIEFLY FOR FRIDAY. THE GENERAL NW FLOW PATTERN TO SET UP OVER THE WEEKEND SUGGEST THAT THE WINTER PATTERNS WILL BEHAVE AS THEY DID LAST YEAR WITH WARMER AND DRIER ANOMALIES AND ENHANCEMENT OF DROUGHT AND CRITICAL FIRE WEATHER CONDITIONS. FIRE WEATHER... NORTHWEST 20-FT WINDS WILL INCREASE TO AROUND 15 MPH LATE THIS MORNING PROMPTING ANOTHER RFW FOR CENTRAL AND EASTERN COUNTIES. DEWPOINTS SHOULD BE A FEW DEGREES DRIER THAN WAS SEEN SUNDAY SINCE THE MID LEVEL LAYER OF CLOUDS LIMITED MIXING SOME SUNDAY. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE TUESDAY AS STRONG SOUTHERLY WINDS WILL MIX OUT A LOT OF THE LOW LEVEL MOISTURE RETURN DURING THE EARLY AFTERNOON. WILL HOLD OFF ISSUING A FWW FOR THIS PACKAGE BUT CONTINUE TO ANALYZE FOR POSSIBLE INTRODUCTION LATER TODAY. LATER PERIODS ARE EVEN LESS CERTAIN WITH A PROGESSIVE POLAR JET ALOFT, BUT THE TRENDS SUGGEST MORE BREEZY AND DRY CONDITIONS POSSILBE WHILE RAIN OF ANY SIGNIFICANCE REMAINS VERY UNLIKELY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 40 75 59 75 / 0 0 0 - 10 AUSTIN BERGSTROM INTL AIRPORT 65 31 76 49 78 / 0 0 0 - 10 DEL RIO INTL AIRPORT 69 39 78 51 75 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 70 38 74 56 78 / 0 0 0 - - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 18/08
Hazardous weather outlook, Nov 30, 5:42 PM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 PM CST SUN NOV 30 2008 TXZ171>173-183>194-202>209-217>225-228-011200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 542 PM CST SUN NOV 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.